MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122525
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.[conclusion]: the healthcare professional reported that during the coil embolization targeting an unruptured aneurysm, three g3 coils were used.The 2.5mm x 2.5cm galaxy g3 xsft coil (glx122525 / l13191) was the fourth coil chosen to be used, but it unraveled.Continuous flush had been maintained through the microcatheter.The coil was not detached.There was no blood flow restriction or reduction as a result of the issue reported.The event did not cause any clinically significant delay.There is no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l13191) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil unraveling / stretching is a known potential issue associated with the use of this device.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.The embolic coil can become unraveled or stretched during attempts to withdrawal it against resistance.It can also unravel or stretch if there was excessive force applied / exerted on it during procedural handling.Interaction with concomitant device(s) may also result in the coil becoming unraveled / stretched.With the limited information available and without the embolic coil and the concomitant microcatheter available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization targeting an unruptured aneurysm, three g3 coils were used.The 2.5mm x 2.5cm galaxy g3 xsft coil (glx122525 / l13191) was the fourth coil chosen to be used, but it unraveled.Continuous flush had been maintained through the microcatheter.The coil was not detached.There was no blood flow restriction or reduction as a result of the issue reported.The event did not cause any clinically significant delay.There is no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 9/24/2020.[additional event information]: the sales representative provided additional information that indicated that the 2.5mm x 2.5cm galaxy g3 xsft coil did unravel as reported, but the coil unraveled inside the concomitant microcatheter (brand unknown).It was also reported that the physician tried another competitive coil (brand unknown) in the same situation and encountered the same issue with the coil becoming unraveled.The physician thinks the issue is caused by a malfunction in of the competitive microcatheter.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 2.5MM X 2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10473411
Report Number3008114965-2020-00358
Device Sequence Number14187680
Product Code KRD
UDI-Device Identifier10886704077602
UDI-Public10886704077602
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberGLX122525
Device Catalogue NumberGLX122525
Device Lot NumberL13191
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1